MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3 CORING TOOL; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE 3 CORING TOOL; VENTRICULAR (ASSIST) BYPASS
Model Number 10005872
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is completed.
 
Event or Problem Description
It was reported that there was a coring tool pin malfunction.The pin on the coring tool was crooked when pulled out of the left ventricle.It was protruding through the helix instead of central to the helix after deployment of the blade.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the report of a bent guide pin was confirmed through evaluation of the returned coring tool.The coring tool was returned in used condition.The blade was identified with number (b)(6).Visual inspection found that the guide pin inside the blade was bent and protruding through the helix coil.Under magnification, the edge of the cutting blade appeared unremarkable.The locking tabs on the rear of the tool appeared to function as intended.The patient remains ongoing with no further issues reported at this time.The heartmate 3 left ventricular assist system (lvas) instructions for use (ifu) provides instructions on all surgical procedures, including preparing the ventricular apex site and inserting the pump in the ventricle.The heartmate 3 coring tool ifu contains information needed to properly and safely use the heartmate 3 coring tool to core the left ventricle and remove cored tissue.The ifu instructs the user to notify thoratec personnel if there is a change in how the device works, sounds, or feels.The device history records for lot number 8349893 were reviewed and showed no deviations from manufacturing or qa (quality assurance) specifications.The heartmate 3 left ventricular assist system (hm3 lvas) instructions for use (ifu), rev.C, is currently available.Section 5 of the ifu provides instructions on all surgical procedures, including preparing the ventricular apex site and inserting the pump in the ventricle.The heartmate 3 coring tool ifu, rev.F, contains information needed to properly and safely use the heartmate 3 coring tool to core the left ventricle and remove cored tissue.The ifu instructs the user to notify thoratec personnel if there is a change in how the device works, sounds, or feels.The ifu also states that ¿if resistance is felt while removing the coring tool from the ventricle then the tissue may not be fully cored¿ and provides instructions on how to cut the remaining tissue.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
Additional information: there was no adverse effect to the patient.

Brand Name
HEARTMATE 3 CORING TOOL
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key15196247
Report Number2916596-2022-12819
Device Sequence Number17745892
Product Code DSQ
UDI-Device Identifier00813024013075
UDI-Public00813024013075
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/02/2025
Device Model Number10005872
Device Catalogue Number10005872
Device Lot Number8349893
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2022
Supplement Date Received by Manufacturer08/21/2022
Initial Report FDA Received Date08/09/2022
Supplement Report FDA Received Date10/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale
Patient Weight79 KG
Patient RaceBlack Or African American